← Return to Getting off of Seroquel

Discussion
anniegk (@anniegk)

Getting off of Seroquel

Depression & Anxiety | Last Active: Nov 11, 2021 | Replies (622)

Comment receiving replies
@brucerwilson

I too gained 50 lbs on Seroquel. I started at 300 mg/day as an augment to Celexa. After I ballooned out, I tapered down to 200 and then 150 mg/day. Still no weight loss so I dropped to 100 mg/day and started getting withdrawal symptoms. So I went back up to 150 mg/day things seem to be stable, except for my weight which stubbornly insists on remaining at 50 lbs excess. I recently joined a gym and now I exercise 3-4 times a week. I'm also trying to cut back on calories by reducing meal portion sizes and not snacking between meals.

I don't understand how atypical antipsychotics cause weight gain. It is through an increase in appetite or some effect on the metabolism? My doctor doesn't seem to know and the information I find online is not very useful. Anyone know?

Jump to this post


Replies to "I too gained 50 lbs on Seroquel. I started at 300 mg/day as an augment to..."

This Mayo Clinic article talks about antipsychotics like quetiapine (Seroquel) in the context of an article on bipolar medications and weight gain https://www.mayoclinic.org/diseases-conditions/bipolar-disorder/expert-answers/bipolar-medications-and-weight-gain/faq-20058043. Like you mentioned, @mxyzptlk, it says, "Some of these medications can increase your appetite or cause changes in metabolism leading to weight gain."

  Request Appointment